Hail, Custer
- When
- June 3, 3:00 AM CST to 3:20 AM CST
- Where
- Custer County, 2 mi WSW of Callaway
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.283, -99.967
6 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 3, 2:56 AM CST, 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 356 AM CDT SAT JUN 3 2006 .DISCUSSION... FORECAST CHALLENGE WILL BE POPS TODAY AS UPPER RIDGE BUILDS EAST AND HEIGHTS FALL TO THE WEST. MODELS SIMILAR IN THE NEAR TERM WITH FORECAST TRENDED TOWARD THE NAM SOLUTION. THE 88D MOSAIC SHOWS ELEVATED CONVECTION REFORMING FROM NEAR TIF SOUTHEAST TO BETWEEN LBF AND BBW AND MOVING SLOWLY SOUTHEAST. THROUGH 12Z H85 SOUTH LLJ WILL TURN TO THE SOUTHWEST AS THE H7 RIDGE AXIS BUILDS EAST INTO EASTERN NEB. STEEP H7-5 LAYER LAPSE RATES COMBINED WITH THE LIFT FROM EMBEDDED WAVES TO LIFT NORTHEAST WILL KEEP ISOLATED SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH MID MORNING. THEN AS CAP STRENGTHENS CONVECTION WINDING DOWN THROUGH THE NORTH CENTRAL UNTIL AFTERNOON WHEN THE CAP ERODES INITIALLY ACROSS THE FAR NORTH. THEN CHANCE FOR SHOWERS AND THUNDERSTORMS SOME POSSIBLY SEVERE TO THE EAST AND SOUTH INTO THE EVENING AS FRONT MOVES SLOWLY EAST INTO CENTRAL NEBRASKA THEN EXITING INTO EASTERN NEBRASKA SUNDAY MORNING. SUNDAY COOLER AND DRY AS UPPER RIDGE STRENGTHENS TO THE WEST AND BUILDS EAST MONDAY. THE PROXIMITY OF THE UPPER RIDGE CENTERED NEAR THE FOUR CORNERS REGION WILL IMPROVE THE POTENTIAL FOR RIDGE RUNNERS MONDAY THROUGH FRIDAY AS THE UPPER RIDGE AXIS BUILDS EAST. MODELS INCONSISTENT IN THE LONG TERM WITH FEW CHANGES MADE TO LONG TERM. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && 19
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 357 PM CDT FRI JUN 2 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-032100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 357 PM CDT FRI JUN 2 2006 /257 PM MDT FRI JUN 2 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATE THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT...MAINLY ACROSS NORTH WESTERN INTO NORTH CENTRAL NEBRASKA. ALTHOUGH THUNDERSTORMS WILL BE LIMITED...ANY THUNDERSTORM THAT DEVELOPS COULD BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WIND THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE SATURDAY EVENING ACROSS NORTHWEST NEBRASKA. STORM MOTION WILL BE EAST AND SOUTHEAST. WINDS ALOFT AND MOISTURE WILL BE SUFFICIENT FOR A FEW STORMS TO BECOME SEVERE. THE PRIMARY THREAT WILL BE LARGE HAIL AND WIND DAMAGE. SLIGHT CHANCE OF THUNDERSTORMS WILL ALSO DEVELOP TUESDAY AFTERNOON INTO THE OVERNIGHT HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1002 PM CDT FRI JUN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL 4 N MULLEN 42.10N 101.04W
06/02/2006 E1.75 INCH CHERRY NE LAW ENFORCEMENT
&&
JSWEETPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1031 PM CDT FRI JUN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 17 SW VALENTINE 42.70N 100.79W
06/02/2006 E0.88 INCH CHERRY NE PUBLIC
&&
TKECKPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1058 PM CDT FRI JUN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 17 SW VALENTINE 42.70N 100.79W
06/02/2006 E0.88 INCH CHERRY NE PUBLIC
0758 PM HAIL 40 SSW VALENTINE 42.34N 100.85W
06/02/2006 E1.75 INCH CHERRY NE PUBLIC
0822 PM HAIL 1 E BROWNLEE 42.29N 100.61W
06/02/2006 M1.25 INCH CHERRY NE STORM CHASER
0905 PM HAIL 15 S BROWNLEE 42.07N 100.62W
06/02/2006 E1.00 INCH THOMAS NE PUBLIC
0920 PM HAIL 21 WSW BROWNLEE 42.17N 101.00W
06/02/2006 E1.50 INCH CHERRY NE PUBLIC
0923 PM HAIL 1 E THEDFORD 41.98N 100.56W
06/02/2006 E1.75 INCH THOMAS NE PUBLIC
0940 PM HAIL 2 N MULLEN 42.07N 101.04W
06/02/2006 E0.88 INCH HOOKER NE LAW ENFORCEMENT
0945 PM HAIL 4 N MULLEN 42.10N 101.04W
06/02/2006 E1.75 INCH CHERRY NE LAW ENFORCEMENT
&&
TKECKThe North Platte radar (KLNX), 91 km away, was scanning. The volume nearest the first event began at 09:01 UTC.
6 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511911, 5511912, 5511913, 5511914, 5511915, 5511916.